Vacuum polarization in asymptotically Lifshitz black holes

Gonçalo M. Quinta, Antonino Flachi, José P.S. Lemos

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

There has been considerable interest in applying the gauge-gravity duality to condensed matter theories with particular attention being devoted to gravity duals (Lifshitz spacetimes) of theories that exhibit anisotropic scaling. In this context, black hole solutions with Lifshitz asymptotics have also been constructed, focused on incorporating finite temperature effects. The goal here is to look at quantum polarization effects in these spacetimes and, to this aim, we develop a way to compute the coincidence limit of the Green's function for massive, nonminimally coupled scalar fields, adapting to the present situation the analysis developed for the case of asymptotically anti-de Sitter black holes. The basics are similar to previous calculations; however, in the Lifshitz case, one needs to extend the previous results to include a more general form for the metric and dependence on the dynamical exponent. All formulas are shown to reduce to the anti-de Sitter (AdS) case studied before once the value of the dynamical exponent is set to unity and the metric functions are accordingly chosen. The analytical results we present are general and can be applied to a variety of cases, in fact, to all spherically symmetric Lifshitz black hole solutions. We also implement the numerical analysis choosing some known Lifshitz black hole solutions as illustration.

Original languageEnglish
Article number124073
JournalPhysical Review D
Volume93
Issue number12
DOIs
Publication statusPublished - 2016 Jun 29

Fingerprint

vacuum
polarization
exponents
gravitation
numerical analysis
temperature effects
unity
Green's functions
scalars
scaling

ASJC Scopus subject areas

  • Physics and Astronomy (miscellaneous)

Cite this

Vacuum polarization in asymptotically Lifshitz black holes. / Quinta, Gonçalo M.; Flachi, Antonino; Lemos, José P.S.

In: Physical Review D, Vol. 93, No. 12, 124073, 29.06.2016.

Research output: Contribution to journalArticle

Quinta, Gonçalo M. ; Flachi, Antonino ; Lemos, José P.S. / Vacuum polarization in asymptotically Lifshitz black holes. In: Physical Review D. 2016 ; Vol. 93, No. 12.
@article{170515bff9e84dc9b96477eae8e6a481,
title = "Vacuum polarization in asymptotically Lifshitz black holes",
abstract = "There has been considerable interest in applying the gauge-gravity duality to condensed matter theories with particular attention being devoted to gravity duals (Lifshitz spacetimes) of theories that exhibit anisotropic scaling. In this context, black hole solutions with Lifshitz asymptotics have also been constructed, focused on incorporating finite temperature effects. The goal here is to look at quantum polarization effects in these spacetimes and, to this aim, we develop a way to compute the coincidence limit of the Green's function for massive, nonminimally coupled scalar fields, adapting to the present situation the analysis developed for the case of asymptotically anti-de Sitter black holes. The basics are similar to previous calculations; however, in the Lifshitz case, one needs to extend the previous results to include a more general form for the metric and dependence on the dynamical exponent. All formulas are shown to reduce to the anti-de Sitter (AdS) case studied before once the value of the dynamical exponent is set to unity and the metric functions are accordingly chosen. The analytical results we present are general and can be applied to a variety of cases, in fact, to all spherically symmetric Lifshitz black hole solutions. We also implement the numerical analysis choosing some known Lifshitz black hole solutions as illustration.",
author = "Quinta, {Gon{\cc}alo M.} and Antonino Flachi and Lemos, {Jos{\'e} P.S.}",
year = "2016",
month = "6",
day = "29",
doi = "10.1103/PhysRevD.93.124073",
language = "English",
volume = "93",
journal = "Physical Review D",
issn = "2470-0010",
publisher = "American Physical Society",
number = "12",

}

TY - JOUR

T1 - Vacuum polarization in asymptotically Lifshitz black holes

AU - Quinta, Gonçalo M.

AU - Flachi, Antonino

AU - Lemos, José P.S.

PY - 2016/6/29

Y1 - 2016/6/29

N2 - There has been considerable interest in applying the gauge-gravity duality to condensed matter theories with particular attention being devoted to gravity duals (Lifshitz spacetimes) of theories that exhibit anisotropic scaling. In this context, black hole solutions with Lifshitz asymptotics have also been constructed, focused on incorporating finite temperature effects. The goal here is to look at quantum polarization effects in these spacetimes and, to this aim, we develop a way to compute the coincidence limit of the Green's function for massive, nonminimally coupled scalar fields, adapting to the present situation the analysis developed for the case of asymptotically anti-de Sitter black holes. The basics are similar to previous calculations; however, in the Lifshitz case, one needs to extend the previous results to include a more general form for the metric and dependence on the dynamical exponent. All formulas are shown to reduce to the anti-de Sitter (AdS) case studied before once the value of the dynamical exponent is set to unity and the metric functions are accordingly chosen. The analytical results we present are general and can be applied to a variety of cases, in fact, to all spherically symmetric Lifshitz black hole solutions. We also implement the numerical analysis choosing some known Lifshitz black hole solutions as illustration.

AB - There has been considerable interest in applying the gauge-gravity duality to condensed matter theories with particular attention being devoted to gravity duals (Lifshitz spacetimes) of theories that exhibit anisotropic scaling. In this context, black hole solutions with Lifshitz asymptotics have also been constructed, focused on incorporating finite temperature effects. The goal here is to look at quantum polarization effects in these spacetimes and, to this aim, we develop a way to compute the coincidence limit of the Green's function for massive, nonminimally coupled scalar fields, adapting to the present situation the analysis developed for the case of asymptotically anti-de Sitter black holes. The basics are similar to previous calculations; however, in the Lifshitz case, one needs to extend the previous results to include a more general form for the metric and dependence on the dynamical exponent. All formulas are shown to reduce to the anti-de Sitter (AdS) case studied before once the value of the dynamical exponent is set to unity and the metric functions are accordingly chosen. The analytical results we present are general and can be applied to a variety of cases, in fact, to all spherically symmetric Lifshitz black hole solutions. We also implement the numerical analysis choosing some known Lifshitz black hole solutions as illustration.

UR - http://www.scopus.com/inward/record.url?scp=84977634177&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84977634177&partnerID=8YFLogxK

U2 - 10.1103/PhysRevD.93.124073

DO - 10.1103/PhysRevD.93.124073

M3 - Article

AN - SCOPUS:84977634177

VL - 93

JO - Physical Review D

JF - Physical Review D

SN - 2470-0010

IS - 12

M1 - 124073

ER -